MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 12IN 4-0 SA PS-2 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 12IN 4-0 SA PS-2 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and barbed suture was used.During the procedure, it was reported that the suture broke when sewing in an unknown surgery.Changed another one to complete the surgery.There is no report on patient's injury.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4 udi.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One labeled winding former with a needle suture piece and one suture piece outside the foil packet were received for analysis.The product code sxmp1b117 is double armed.During visual inspection of the returned sample, the swage and attachment area were observed to be as expected.The suture pieces were examined, and the ends were noted to be cut likely caused by a surgical instrument.No anomalies or issues related to breakage suture was observed during the evaluation.Additionally, body fluids were found on the strands.A functional test was performed in one suture piece using an instron equipment and the tensile force was above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Per the conditions of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSPI MCL+ UNI UD 12IN 4-0 SA PS-2 PMP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22965900
Report Number2210968-2025-10133
Device Sequence Number18455852
Product Code GAM
UDI-Device Identifier10705031236714
UDI-Public(01)10705031236714(17)46265(10)103B5J
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K151200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSXMP1B117
Device Lot Number103B5J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown